Tokyo Journal of Mathematics

On Tamely Ramified Iwasawa Modules for $\Zp$-extensions of Imaginary Quadratic Fields

Tsuyoshi ITOH and Yu TAKAKURA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the Iwasawa modules related to certain tamely ramified extensions (tamely ramified Iwasawa modules). Let $p$ be an odd prime number, and $k$ an imaginary quadratic field. In the present paper, we shall give some results concerning the $\mu$-invariant of tamely ramified Iwasawa modules for $\mathbb{Z}_p$-extensions of $k$.

Article information

Tokyo J. Math., Volume 37, Number 2 (2014), 405-431.

First available in Project Euclid: 28 January 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


ITOH, Tsuyoshi; TAKAKURA, Yu. On Tamely Ramified Iwasawa Modules for $\Zp$-extensions of Imaginary Quadratic Fields. Tokyo J. Math. 37 (2014), no. 2, 405--431. doi:10.3836/tjm/1422452800.

Export citation


  • J. R. Bloom and F. Gerth III, The Iwasawa invariant $\mu$ in the composite of two $\Zz_l$-extensions, J. Number Theory 13 (1981), 262–267.
  • W. Bosma, J. Cannon, and C. Playoust, The Magma algebra system I: The user language, J. Symbolic Comput. 24 (1997), 235–265.
  • D. Brink, Prime decomposition in the anti-cyclotomic extension, Math. Comp. 76 (2007), 2127–2138.
  • J. E. Carroll and H. Kisilevsky, Initial layers of $Z_l$-extensions of complex quadratic fields, Comp. Math. 32 (1976), 157–168.
  • G. Cornell and M. Rosen, The class group of an absolutely abelian $l$-extension, Illinois J. Math. 32 (1988), 453–461.
  • B. Ferrero and L. C. Washington, The Iwasawa invariant $\mu_p$ vanishes for abelian number fields, Ann. of Math. (2) 109 (1979), 377–395.
  • E. Friedman, Iwasawa invariants, Math. Ann. 271 (1985), 13–30.
  • S. Fujii, On a bound of $\lambda$ and the vanishing of $\mu$ of $\Zp$-extensions of an imaginary quadratic field, J. Math. Soc. Japan 65 (2013), 277–298.
  • T. Fukuda, Remarks on $\bmath{Z}{p}$-extensions of number fields, Proc. Japan Acad. Ser. A Math. Sci. 70 (1994), 264–266.
  • R. Gillard, Fonctions $L$ $p$-adiques des corps quadratiques imaginaires et de leurs extensions abéliennes, J. Reine. Angew. Math. 358 (1985), 76–91.
  • R. Gillard, Transformation de Mellin-Leopoldt des fonctions elliptiques, J. Number Theory 25 (1987), 379–393.
  • R. Gold, The nontriviality of certain $Z_{l}$-extensions, J. Number Theory 6 (1974), 369–373.
  • T. Itoh and Y. Mizusawa, On tamely ramified pro-$p$-extensions over $\Zp$-extensions of $\QQ$, Math. Proc. Cambridge Philos. Soc. 156 (2014), 281–294.
  • T. Itoh, Y. Mizusawa, and M. Ozaki, On the $\Zp$-ranks of tamely ramified Iwasawa modules, Int. J. Number Theory 9 (2013), 1491–1503.
  • K. Iwasawa, On $\bmath{Z}_l$-extensions of algebraic number fields, Ann. of Math. (2) 98 (1973), 246–326.
  • K. Iwasawa, On the $\mu$-invariants of $\bmath{Z}_l$-extensions, Number theory, algebraic geometry and commutative algebra, in honor of Yasuo Akizuki, Kinokuniya, Tokyo, 1973, 1–11.
  • J. M. Kim and J. Oh, Defining polynomial of the first layer of anti-cyclotomic $\Zz_3$-extension of imaginary quadratic fields of class number $1$, Proc. Japan Acad. Ser. A Math. Sci. 80 (2004), 18–19.
  • Y. Mizusawa and M. Ozaki, On tame pro-$p$ Galois groups over basic $\Zp$-extensions, Math. Z. 273 (2013), 1161–1173.
  • J. Neukirch, A. Schmidt, and K. Wingberg, Cohomology of number fields, Second edition, Grundlehren Math. Wiss. 323, Springer-Verlag, Berlin, Heiderlberg, 2008.
  • H. Oukhaba and S. Viguié, On the $\mu$-invariant of Katz $p$-adic $L$ functions attached to imaginary quadratic fields and applications, arXiv:1311.3565.
  • M. Ozaki, Construction of $\bmath{Z}_{p}$-extensions with prescribed Iwasawa modules, J. Math. Soc. Japan 56 (2004), 787–801.
  • The PARI Group, PARI/GP version 2.3.4, Bordeaux, 2008, http:\!/\!/
  • M. J. Razar, Central and genus class fields and the Hasse norm theorem, Compositio Math. 35 (1977), 281–298.
  • L. Salle, On maximal tamely ramified pro-$2$-extensions over the cyclotomic $\mathbb{Z}_2$-extension of an imaginary quadratic field, Osaka J. Math. 47 (2010), 921–942.
  • J. W. Sands, On small Iwasawa invariants and imaginary quadratic fields, Proc. Amer. Math. Soc. 112 (1991), 671–684.
  • L. Schneps, On the $\mu$-invariant of $p$-adic $L$-functions attached to elliptic curves with complex multiplication, J. Number Theory 25 (1987), 20–33.
  • S. V. Ullom and S. B. Watt, Class number restrictions for certain $l$-extensions of imaginary quadratic fields, Illinois J. Math. 32 (1988), 422–427.
  • L. C. Washington, Introduction to cyclotomic fields, Second edition, Grad. Texts in Math. 83, Springer-Verlag, New York, Berlin, Heidelberg, 1997.
  • G. Yamamoto, On the vanishing of Iwasawa invariants of absolutely abelian $p$-extensions, Acta Arith. 94 (2000), 365–371.